Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Edge anisotropy and the geometric perspective on flow networks
Show others and affiliations
Number of Authors: 8
2017 (English)In: Chaos, ISSN 1054-1500, E-ISSN 1089-7682, Vol. 27, no 3, 035802Article in journal (Refereed) Published
Abstract [en]

Spatial networks have recently attracted great interest in various fields of research. While the traditional network-theoretic viewpoint is commonly restricted to their topological characteristics (often disregarding the existing spatial constraints), this work takes a geometric perspective, which considers vertices and edges as objects in a metric space and quantifies the corresponding spatial distribution and alignment. For this purpose, we introduce the concept of edge anisotropy and define a class of measures characterizing the spatial directedness of connections. Specifically, we demonstrate that the local anisotropy of edges incident to a given vertex provides useful information about the local geometry of geophysical flows based on networks constructed from spatiotemporal data, which is complementary to topological characteristics of the same flow networks. Taken both structural and geometric viewpoints together can thus assist the identification of underlying flow structures from observations of scalar variables.

Place, publisher, year, edition, pages
2017. Vol. 27, no 3, 035802
National Category
Mathematics
Identifiers
URN: urn:nbn:se:su:diva-142466DOI: 10.1063/1.4971785ISI: 000395388300010PubMedID: 28364754OAI: oai:DiVA.org:su-142466DiVA: diva2:1096418
Available from: 2017-05-17 Created: 2017-05-17 Last updated: 2017-05-17Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textPubMed

Search in DiVA

By author/editor
Donges, Jonathan F.
By organisation
Stockholm Resilience Centre
In the same journal
Chaos
Mathematics

Search outside of DiVA

GoogleGoogle Scholar

Altmetric score

Total: 1 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf